MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-V3
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the rhino-laryngo videoscope had oily residue.The issue was found during reprocessing.There was no patient involvement.
 
Event or Problem Description
It was reported that an oily, waxy residue was found on multiple olympus enf-v3/rhino-laryngo videoscope and enf-vh/rhino-laryngo videoscope following reprocessing in the medivator automated endoscope reprocess.Primarily those reprocessed on (b)(6) 2025.The facility noted that alcohol removed the residue completely, while endozyme only partially improved it.No procedure delays were reported.There was no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The product was not returned to olympus for inspection; however, olympus technical assistance center (tac) provided remote troubleshooting for the oily residue that was found on scope.Troubleshooting was able to resolve the reported allegation.Olympus endoscopy support specialist (ess) was notified and engaged with the facility via email and phone, requesting additional information including affected model and serial numbers, point-of-use cleaning practices, detergent usage, and lubricant use.The facility confirmed that intercept detergent wipes were being used for point-of-use cleaning.Nursing staff were individually interviewed and confirmed to be following proper pre-cleaning procedures in accordance with the information for use (ifu).Additionally, an onsite visit was conducted by ess on december 4, 2025.The facility review summary confirmed that all reprocessing steps observed were performed in alignment with the olympus ifu across all categories, including procedure room setup, transportation and storage, reprocessing, care and handling, and facility layout.It was further reported that a significant improvement in the residue issue following the visit.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23920778
Report Number3002808148-2025-26796
Device Sequence Number21038863
Product Code EOB
UDI-Device Identifier04953170310416
UDI-Public04953170310416
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K221638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-V3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown